Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
52 Posts
Discussion Starter · #1 ·
I'm 36, no history of any GI disorders or irritability ever before, and on oral antibiotic therapy for Lyme Disease. A few weeks ago I developed quite severe IBS symptoms which are still with me (alternating constipation, diahorrea, cramping, some heartburn) following on from a phase of vomiting due to not taking the antibiotics with enough food. I'm thinking of switching to IV treatment.Has anyone else (with no previous history of gut irritability) had similar experiences? My doctors seems to think it will go away in a few weeks once I switch off oral antibiotics. Do you think he is right?
 

·
Registered
Joined
·
68 Posts
I was on MAJOR antibiotics over 60,000 mg in one year. After the first few courses I had EXACTLY what you are describing. That was 3 years ago. It has diminished some (at least the nausea is gone). I still have diarrhea and 2 years ago it led into urinary frequency. I have had almost every test and IBS is all they come up with. Wish I could say that when the antibiotics ended so did the IBS. 3 years later still here.
 

·
Registered
Joined
·
68 Posts
I was on MAJOR antibiotics over 60,000 mg in one year. After the first few courses I had EXACTLY what you are describing. That was 3 years ago. It has diminished some (at least the nausea is gone). I still have diarrhea and 2 years ago it led into urinary frequency. I have had almost every test and IBS is all they come up with. Wish I could say that when the antibiotics ended so did the IBS. 3 years later still here.
 

·
Registered
Joined
·
14,427 Posts
JM, Have you taken any probiotics? Sometimes when we take an anti-biotic, especially for a length of time, the sensitve bacteria balance in our intestines (flora) can become unbalanced. Probiotica from the makers of Immodium can restore that balance. Many of us use probiotics while on a regular 10 day course of anti-biotics. So it is something to try. Also your Doc could be right, your symptoms may wane off after your course is finished. But I would give the probiotics a try right now to see if they help.BQ
 

·
Registered
Joined
·
14,427 Posts
JM, Have you taken any probiotics? Sometimes when we take an anti-biotic, especially for a length of time, the sensitve bacteria balance in our intestines (flora) can become unbalanced. Probiotica from the makers of Immodium can restore that balance. Many of us use probiotics while on a regular 10 day course of anti-biotics. So it is something to try. Also your Doc could be right, your symptoms may wane off after your course is finished. But I would give the probiotics a try right now to see if they help.BQ
 

·
Registered
Joined
·
52 Posts
Discussion Starter · #10 ·
Another odd feature of my current condition is that my stools are often almost yellow in colour, although I have been tested and have no abnormal liver enzyme levels in my blood (no liver damage).
 

·
Registered
Joined
·
52 Posts
Discussion Starter · #11 ·
Another odd feature of my current condition is that my stools are often almost yellow in colour, although I have been tested and have no abnormal liver enzyme levels in my blood (no liver damage).
 

·
Registered
Joined
·
6,922 Posts
Hi j:Just keep working with your doc on it. I have to take antibiotics several times a year due to diverticulitis, and usually take a combo of flagyl and cipro. Sometimes they don't bother me, other times they do. This time I was only able to take them 8 days when I developed pretty uncontrollable D. My doc said to stop them. My experience has been that the D will clear up in a short time. Some people, though, do go on with IBS after a course with antibiotics.But, stick with your doc and let him/her know "all" your symptoms. Make sure you keep an open dialogue so you can get the best treatment.Right now my stool is yellow, too.Good luck.JeanG
 

·
Registered
Joined
·
6,922 Posts
Hi j:Just keep working with your doc on it. I have to take antibiotics several times a year due to diverticulitis, and usually take a combo of flagyl and cipro. Sometimes they don't bother me, other times they do. This time I was only able to take them 8 days when I developed pretty uncontrollable D. My doc said to stop them. My experience has been that the D will clear up in a short time. Some people, though, do go on with IBS after a course with antibiotics.But, stick with your doc and let him/her know "all" your symptoms. Make sure you keep an open dialogue so you can get the best treatment.Right now my stool is yellow, too.Good luck.JeanG
 
1 - 13 of 13 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top